| Model Number |
3P36-25 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Was this device serviced by a third party? no.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
Event or Problem Description
The customer reported falsely decreased architect afp result for an (b)(6) patient that the doctor suspects hepatocellular carcinoma and is a hcv carrier due to old age.The following data was provided on 09mar2021: on (b)(6) 2020 = afp result = 28 ng/ml.On (b)(6) 2021 = afp result = 16.17 ng/ml, repeat result = 16.45 ng/ml.Other laboratory tests performed: on (b)(6) 2021 = pivka ii result = 600 mau/ml; on (b)(6) 2021 = pivka ii result = 40000 mau/ml.On (b)(6) 2021 = cea result = 4.4 ng/ml; on (b)(6) 2020 cea result = 3.5 ng/ml.On (b)(6) 2021 = ca 19-9 result = 36 ng/ml; on (b)((6) 2020 ca 19-9 result = 31.6.It was confirmed with the customer that both measurements of pivka-ii was performed by another method ((b)(4)).There was no impact to patient management reported.
Additional Manufacturer Narrative
Section d: suspect medical device d4 expiration date initial: unknown; updated: 10/12/2021.Section h: device manufacturers only h4 device mfg date initial: unknown; updated: 11/05/2020.
Additional Manufacturer Narrative
This follow up is submitted to populate fields d8 and/or h6 with data that had previously been provided in field h10.There is no change to the content of the data.
Additional Manufacturer Narrative
Component code: g01003.The complaint investigation for potential false depressed afp results included a search for similar complaints, and review of complaint text, trending data, labeling, and device history records.Return testing was not completed as returns were not available.Historical performance of reagent lot 21153fn00 was evaluated using worldwide data.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot 21153fn00 is within the established control limits.Therefore, no unusual reagent lot performance was identified.Trending review determined no trends were identified for the issue for the product.Device history record review on lot 21153fn00 did not show any non-conformances or deviations.Labeling was reviewed and found to adequately address the issue under review.After review of the architect afp product use described in this ticket, it was determined that is was not in alignment with our labeling.In this case, no discrepant results were obtained.The patient was not diagnosed with nonseminomatous testicular cancer or diagnosed with cancer in general.The patient is also not pregnant.The information provided indicates that the afp assay was used outside of its intended use.Per product labeling, the distribution of architect afp values was determined in 400 specimens from apparently healthy individuals (200 males and 200 females), in 238 patients with nonmalignant diseases and in 224 patients diagnosed with malignant diseases.The observed nonparametric central 95% of the 400 apparently healthy individuals ranged from 0.89 to 8.78 ng/ml the architect afp package insert clearly indicates that the intended use of the product is as an aid in monitoring disease progression during the course of disease and treatment of patients with nonseminomatous testicular cancer and also to aid in the detection of fetal open neural tube defects (ntd).Based on the investigation architect afp reagent lot 21153fn00 is performing as intended, no systemic issue or deficiency of the architect afp reagent was identified.